Alert archive / Connecticut / Frost Advisories in 2007

Frost Advisory 2, NWS New York, NY

May 6, 20074 counties in Connecticut; 4 counties in New York; Passaic County, New Jersey

NWS New York, NY issued this frost advisory at May 6, 2007, 3:59 AM EDT for 4 counties in Connecticut; 4 counties in New York; Passaic County, New Jersey. It took effect at May 6, 2007, 3:18 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 3:59 AM EDT (07:59 UTC)
In effect from
May 6, 2007, 3:18 PM EDT
Expired
May 7, 2007, 8:00 AM EDT
In force
17 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2558 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 060759
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
359 AM EDT SUN MAY 6 2007

CTZ005>008-NYZ067-068-070-061800-
/O.NEW.KOKX.FR.Y.0002.070507T0500Z-070507T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-NORTHERN WESTCHESTER-
359 AM EDT SUN MAY 6 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. 

STRONG HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION TONIGHT.
THE RESULTING CLEAR SKIES AND SUBSIDING WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER TO MID 30S ACROSS MUCH OF THE
INTERIOR LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CONNECTICUT.
THESE CONDITIONS ARE EXPECTED TO CAUSE AREAS OF FROST TO FORM
AFTER MIDNIGHT AND LAST UNTIL SHORTLY AFTER SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS71 KOKX 061551
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1151 AM EDT SUN MAY 6 2007

CTZ005>008-NYZ067-068-070-070000-
/O.CON.KOKX.FR.Y.0002.070507T0500Z-070507T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-NORTHERN WESTCHESTER-
1151 AM EDT SUN MAY 6 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. 

STRONG HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION TONIGHT.
THE RESULTING CLEAR SKIES AND SUBSIDING WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER TO MID 30S ACROSS MUCH OF THE
INTERIOR LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CONNECTICUT.
THESE CONDITIONS ARE EXPECTED TO CAUSE AREAS OF FROST TO FORM
AFTER MIDNIGHT AND LAST UNTIL SHORTLY AFTER SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KOKX 061918
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
318 PM EDT SUN MAY 6 2007

NJZ002-NYZ069-070330-
/O.EXA.KOKX.FR.Y.0002.070507T0500Z-070507T1200Z/
WESTERN PASSAIC-ROCKLAND-
318 PM EDT SUN MAY 6 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. 

STRONG HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION TONIGHT.
THE RESULTING CLEAR SKIES AND SUBSIDING WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER TO MID 30S ACROSS MUCH OF THE
INTERIOR LOWER HUDSON VALLEY AND INTERIOR NORTHEAST NEW JERSEY.
THESE CONDITIONS ARE EXPECTED TO CAUSE AREAS OF FROST TO FORM
AFTER MIDNIGHT AND LAST UNTIL SHORTLY AFTER SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CTZ005>008-NYZ067-068-070-070330-
/O.CON.KOKX.FR.Y.0002.070507T0500Z-070507T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-NORTHERN WESTCHESTER-
318 PM EDT SUN MAY 6 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT MONDAY. 

STRONG HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION TONIGHT.
THE RESULTING CLEAR SKIES AND SUBSIDING WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER TO MID 30S ACROSS MUCH OF THE
INTERIOR LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CONNECTICUT.
THESE CONDITIONS ARE EXPECTED TO CAUSE AREAS OF FROST TO FORM
AFTER MIDNIGHT AND LAST UNTIL SHORTLY AFTER SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KOKX 070305
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1105 PM EDT SUN MAY 6 2007

CTZ005>008-NJZ002-NYZ067>070-071200-
/O.CON.KOKX.FR.Y.0002.070507T0500Z-070507T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
1105 PM EDT SUN MAY 6 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

STRONG HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH TOWARD THE AREA
OVERNIGHT. THE RESULTING CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER TO MID 30S ACROSS MUCH OF THE
INTERIOR LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CONNECTICUT.
THESE CONDITIONS ARE EXPECTED TO CAUSE AREAS OF FROST TO FORM
AFTER MIDNIGHT AND LAST UNTIL SHORTLY AFTER SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at May 6, 3:34 AM EDT, 25 minutes earlier.

Area forecast discussion, May 6, 3:34 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
334 AM EDT SUN MAY 6 2007

.SYNOPSIS...
STRONG HIGH PRESSURE WILL BUILD DOWN FROM QUEBEC THROUGH TUESDAY. THIS
HIGH WILL KEEP CONDITIONS FAIR AND DRY THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
VIGOROUS UPPER TROUGH AXIS SLIDES SOUTH OF THE REGION THIS
MORNING...WITH STRONG HIGH PRESSURE BUILDING S FROM ONTARIO INTO
CENTRAL NY THROUGH THE DAY. GUSTY NE FLOW OF 10 TO 20 MPH WITH GUSTS
UP TO 30 MPH IN THE MORNING...WILL WEAKEN IN THE AFTERNOON AS CAA
WANES AND AS HIGH PRESSURE TRIES TO BUILD INTO THE REGION. MODELS
HAVE COME INTO BETTER AGREEMENT WITH PLACEMENT AND STRENGTH OF THE
LOW...WITH NAM CONTINUING TO BE THE STRONGEST OUTLIER.

STRATO-CU SHOULD DISSIPATE THROUGH THE MORNING AS STRONG HIGH
PRESSURE BUILDS SOUTH. WITH 850 HPA TEMPS AROUND -2 C...COOLER TEMPS
ARE EXPECTED TODAY. INTERIOR SECTIONS MAY SEE TEMPS APPROACHING 60
DEGREES...BUT LIKELY NOT GETTING OUT OF THE 50S WITH ENE FLOW...AND
LOCALIZED SEA-BREEZE DEVELOPMENT...OVER COASTAL LONG ISLAND AND
COASTAL CONN. DAYTIME HIGHS WILL AVERAGE 5 TO 10 DEGREES BELOW
NORMAL.

HIGH PRESSURE BUILDS SOUTH...BUT WEST OF THE REGION TONIGHT. STRONG
SUBSIDENCE WILL ALLOW FOR CLEAR SKIES...BUT GRADIENT APPEARS JUST
STRONG ENOUGH BETWEEN LOW PRESSURE TO THE SOUTH AND HIGH PRESSURE TO
THE WEST...THAT WINDS MAY NOT TOTALLY DECOUPLE ACROSS EASTERN AND
SOUTHERN SECTIONS OF THE CWA. CONFIDENCE ON GOOD RADIATIONAL COOLING
CONDITIONS IS HIGHEST ACROSS INTERIOR LOWER HUDSON VALLEY AND
INTERIOR SOUTHERN CONNECTICUT...CLOSER TO THE HIGH PRES CENTER AXIS.
TEMPS HERE SHOULD BE ABLE TO FALL INTO THE LOWER TO MID 30S. DONT
THINK THERE MAY BE JUST ENOUGH OF A GRADIENT TO INHIBIT TEMPS FROM
BOTTOMING OUT TOTALLY...SO AN FREEZING TEMPS WILL BE ISOLATED.
FURTHER SOUTH...WITH A TIGHTER GRADIENT AND MORE MIXING UPPER 30S
AND LOWER 40S MAY BE MORE THE CASE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
ON MONDAY...HIGH PRESSURE WILL EXPAND EAST ACROSS THE REGION...AS
THE DIGGING UPPER TROUGH OFF THE SOUTHEASTERN U.S. COAST BEGINS TO
CUTOFF AND SLOWLY RETROGRADE SE.

STRONG SUBSIDENCE UNDER THE HIGH WILL HAVE MOSTLY SUNNY
SKIES...WITH 850 HPA TEMPERATURES MODERATING TO AROUND 8C BY LATE
AFTERNOON. SUBSIDENCE INVERSION WILL LIKELY CAP MIXING TO AROUND 900
HPA...WHICH WITH 950 HPA TEMPS RISING TO 10-11C ACROSS INTERIOR
WOULD LIMIT INTERIOR SECTIONS TO AROUND 70 DEGREES FOR HIGHS. ALONG THE
COAST...AN ENE SURFACE FLOW GIVING WAY TO AFTERNOON
SEAS-BREEZES...WILL KEEP TEMPS IN THE LOWER 60S. PLENTY OF SUN
THOUGH...WITH HIGH PRESSURE ENTRENCHED BOTH AT THE SURFACE AND
ALOFT.

LIGHT WINDS AND CLEAR SKIES MONDAY NIGHT WITH HIGH PRESSURE OVER THE
AREA. BUT MODERATING DEWPOINTS IN DEVELOPING RETURN FLOW...SHOULD
HAVE TEMPS BOTTOMING OUT IN THE UPPER 30S ACROSS INTERIOR...40S MOST
OTHER AREAS...EXCEPT LOWER 50S ACROSS NYC METRO. SO NO FROST IS IN
THE FORECAST WITH THE WARMING AIRMASS.

REGION WILL BE IN UPPER RIDGING...TO THE NORTH OF DEEP CUTOFF
RETROGRADING SE INTO THE GULF STATES ON TUESDAY. HIGH PRESSURE
SLIDES EAST THROUGH THE REGION ON TUESDAY WITH CONTINUED WAA. THIS
WILL PROVIDE ANOTHER MOSTLY SUNNY DAY. A STRONG SUBSIDENCE INVERSION
STILL APPEARS TO CAP MIXING...AT ABOUT 925 HPA. SO WITH 950 HPA
TEMPS WARMING TO BETWEEN 16C AND 17C...THIS SHOULD ALLOW TEMPS TO
WARM INTO THE MID 70S ACROSS THE INTERIOR...AND AT LEAST LOWER 70S
ACROSS COASTAL SECTIONS BEFORE SEA-BREEZE DEVELOPMENT IN THE LIGHT
SSW FLOW.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
LONG TERM PERIOD APPEARS QUIET AS HIGH PRESSURE REMAINS OVER THE
REGION THROUGH MUCH OF THE WEEK. AN APPROACHING COLD FRONT BRINGS
A CHANCE OF SHOWERS TO THE REGION ON FRIDAY. TEMPERATURES WILL BE
AT OR ABOVE NORMAL AS HIGHS CLIMB INTO THE 70S AND LOWS DROP INTO
THE 40S AND 50S.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
COLD FRONT SOUTH OF THE TERMINALS AT 05Z...JUST SOUTH OF LONG
ISLAND...WITH WINDS HAVING SHIFTED TO THE NORTH TO NORTHEAST
AROUND 15 KTS WITH GUSTS AS HIGH AS AROUND 30 KTS. AS THE COLDER
AIR MOVES IN WINDS WILL REMAIN STRONG AND GUSTY...WITH GUSTS
DIMINISHING TOWARD 12Z...BUT STILL 20 TO 25 KTS. AS HIGH PRESSURE
BUILDS FURTHER SOUTH DURING THE MORNING AND INTO THE EARLY
AFTERNOON WINDS WILL DIMINISH EVEN FURTHER WITH NORTHEAST WINDS
AROUND 15 KTS AND GUSTS ABOUT 20 KTS BY 18Z TO 19Z...AND BY 00Z TO
01Z MONDAY WINDS ARE ABOUT 10 KTS. A SCATTERED TO BROKEN MID DECK
WAS ACROSS THE AREA AND WILL REMAIN THROUGH ABOUT 12Z TO 13Z.
DURING THE DAY SCATTERED STRATO CU WILL DEVELOP...DISSIPATING
TOWARD SUNSET. THEN SKIES BECOME CLEAR.

OUTLOOK BEYOND 06Z MON...VFR CONDITIONS WITH GENERALLY CLEAR
SKIES AND UNLIMITED VISIBILITY...THROUGH WEDNESDAY AS HIGH
PRESSURE BUILDS INTO THE AREA. WINDS REMAIN GENERALLY LIGHT
THROUGH THE PERIOD. WITH A SOUTHERLY FLOW MONDAY NIGHT THROUGH
WEDNESDAY NIGHT A STRATUS DECK MAIN MOVE INTO THE COASTAL
TERMINALS BY WEDNESDAY NIGHT WITH MVFR TO IFR CEILINGS POSSIBLE.

&&

.MARINE...
WINDS ON ALL THE FORECAST WATERS HAVE INCREASED TO SMALL CRAFT
LEVELS IN GUSTS AS COLDER AIR FLOWS IN BEHIND A COLD FRONT THAT
MOVED ACROSS THE WATERS AROUND 05Z. WINDS WILL REMAIN GUSTY TO 25
TO 30 KTS INTO EARLY THIS AFTERNOON AND WILL CONTINUE THE SMALL
CRAFT UNTIL THEN ON THE SOUND...NEW YORK HARBOR AND THE BAYS...AND
FOR WINDS AND SEAS ON THE OCEAN UNTIL LATE TONIGHT.

OTHERWISE...HIGH PRES WILL DOMINATE AREA WATERS INTO MON BEFORE
MOVING OFFSHORE TUE AS A WEAK TROUGH MOVES NORTH OF THE WATERS.
THE WEAK TROUGH REMAINS OVER WATERS INTO TUE BEFORE HIGH PRES
BUILDS BACK INTO THE AREA THU.

&&

.FIRE WEATHER...
WILL ISSUE A RED FLAG WARNING FOR INTERIOR LOWER HUDSON
VALLEY...WESTERN PASSAIC...AND NORTHERN NEW HAVEN AND NORTHERN
FAIRFIELD THIS MORNING INTO EARLY AFTERNOON. NNE WINDS OF 10 TO 20
MPH WITH GUSTS UP TO 30 MPH THIS MORNING...COMBINED WITH RH VALUES
OF 25 TO 30 PERCENT...AND A LACK OF A 1/4 INCH RAINFALL IN THE
PAST 5 DAYS NECESSITATES THE WARNING. WILL NOT INCLUDE REST OF
CWA AS THEY WILL SEE INCREASING DEWPOINTS THROUGH THE MORNING WITH
A NNE WIND VEERING TO A MORE ONSHORE DIRECTION...MAKING RH
CONDITIONS MARGINAL. WINDS WILL SLOWLY SUBSIDE AFTER MIDDAY...LESSENING
THE THREAT.

&&

.HYDROLOGY...
MAINLY DRY CONDITIONS INTO EARLY NEXT WEEK WILL ALLOW AREA STREAMS
AND RIVER STAGES TO REMAIN STEADY OR SLOWLY FALL OVER THE NEXT
SEVERAL DAYS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 1 AM TO 8 AM EDT MONDAY FOR CTZ005>008.
     RED FLAG WARNING FROM 8 AM THIS MORNING TO 2 PM EDT THIS
     AFTERNOON FOR CTZ005-006.
NY...FROST ADVISORY FROM 1 AM TO 8 AM EDT MONDAY FOR NYZ067-068-070.
     RED FLAG WARNING FROM 8 AM THIS MORNING TO 2 PM EDT THIS
     AFTERNOON FOR NYZ067>070.
NJ...RED FLAG WARNING FROM 8 AM THIS MORNING TO 2 PM EDT THIS
     AFTERNOON FOR NJZ002.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR ANZ350-353-355.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...
AVIATION...MET
MARINE...MET
FIRE WEATHER...NV
HYDROLOGY...NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:02 AM EDTRed Flag WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region10 hr

Nearby

Frost Advisories in Connecticut, 2007Frost Advisories in New York, 2007Frost Advisories in New Jersey, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.